Home | About us | Editorial Board | Search | Ahead of print | Current Issue | Archives | Instructions | Online submissionContact Us   |  Subscribe   |  Advertise   |  Login  Page layout
Wide layoutNarrow layoutFull screen layout
Lung India Official publication of Indian Chest Society  
  Users Online: 515   Home Print this page  Email this page Small font size Default font size Increase font size
CASE REPORT
Year : 2014  |  Volume : 31  |  Issue : 4  |  Page : 397-400

Granulomatosis with polyangitis with mononeuritis multiplex-immunosuppressives playing a double-edged sword


1 Department of Respiratory Medicine, College of Medicine and Sagar Dutta Medical College and Hospital, Kamarhati, Kolkata, West Bengal, India
2 Department of Anatomy, North Bengal Medical College and Hospital, Siliguri, West Bengal, India
3 Department of General Medicine, College of Medicine and Sagar Dutta Medical College and Hospital, Kamarhati, Kolkata, West Bengal, India

Correspondence Address:
Dr. Subhasis Mukherjee
181/2B, Roypur Road, Kolkata - 700 047, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0970-2113.142143

Rights and Permissions

A 52-year-old female was diagnosed with rheumatoid arthritis and was on methotrexate and prednisolone. She developed fever, cough, hemoptysis, and cavitary lesion on chest skiagram. She was put on antitubercular therapy without any improvement, meanwhile she developed painful right foot drop. Clinicoradiology and C-ANCA study confirmed the diagnosis of granulomatosis with polyangitis (GPA). She was started on cyclophosphamide, corticosteroid, and co-trimoxazole. While her treatment was being continued she showed significant improvement of pulmonary manifestations. About 1 year later, there was reappearance of fever, cough, and radiological opacity with oropharyngeal candidiasis. She became very ill with disseminated intravascular coagulation (DIC)-like features. Immunological markers were negative but bronchoalveolar lavage fluid study showed growth of Aspergillus spp. The patient was promptly put on intravenous voriconazole but unfortunately she succumbed to her illness.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1451    
    Printed11    
    Emailed0    
    PDF Downloaded290    
    Comments [Add]    

Recommend this journal